Texas, 2016

Hail and Damaging Winds in Texas, March 17, 2016

March 17, 2016 · NWS FWD · 35 events in 10 counties and zones

A region of intense warm advection led to thunderstorm development over western counties of North Texas Wednesday Night in advance of a developing upper trough across the western United States. Storms were able to rotate and maintain strong updrafts as they propagated east along a warm front into the Dallas-Ft Worth Metroplex Thursday morning.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$602 million
Crop damage
None recorded
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A region of intense warm advection led to thunderstorm development over western counties of North Texas Wednesday Night in advance of a developing upper trough across the western United States. Storms were able to rotate and maintain strong updrafts as they propagated east along a warm front into the Dallas-Ft Worth Metroplex Thursday morning. Damaging hail up to the size of tennis balls pounded the Fort Worth area from multiple supercells, causing an estimated 600 million dollars in damage in Tarrant County alone. Fortunately, storms were able to weaken before they reached the Dallas area after sunrise.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 17, 2:32 AM CST, 28 minutes earlier.

Area forecast discussion, Mar 17, 2:32 AM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
332 AM CDT THU MAR 17 2016

.DISCUSSION...
ISOLATED THUNDERSTORMS WHICH DEVELOPED OVERNIGHT ACROSS THE
NORTHWEST COUNTIES SHOULD CONTINUE NORTH OF THE I-20 CORRIDOR
THROUGH THE EARLY MORNING HOURS. ACTIVITY IS ASSOCIATED WITH A MID
LEVEL DISTURBANCE AND IS WORKING ITS WAY EAST ON THE NORTH SIDE OF
A WARM FRONT. THE FRONT APPEARED TO EXTEND ALONG A LINE FROM
BRECKENRIDGE TO PALESTINE DURING THE PAST FEW HOURS. ELEVATED
INSTABILITY CURRENTLY IN PLACE WILL LIKELY PERSIST AS THESE CELLS
WORK THEIR WAY EAST INTO THE DALLAS-FORT WORTH AREA...SO AN
OUTSIDE CHANCE OF LARGE HAIL WILL CONTINUE THROUGH SUNRISE. STORMS
MAY WEAKEN BEFORE REACHING THE METROPLEX...BUT WILL STILL POSE A
THREAT FOR AT LEAST SMALL HAIL...LIGHTNING AND BRIEF HEAVY RAIN.

THERE WILL LIKELY BE A TRANSITION FROM THE ELEVATED STORMS NORTH
OF THE I-20 REGION TO SURFACE BASED CONVECTION SOUTH OF THE WARM
FRONT THIS AFTERNOON. GOOD INSTABILITY WILL BE IN PLACE ACROSS THE
SOUTHERN HALF OF THE REGION...BUT WEAKER SHEAR SHOULD PRECLUDE
WIDESPREAD SEVERE WEATHER THIS AFTERNOON. STILL..A FEW STORMS
WILL BE CAPABLE OF PRODUCING LARGE HAIL. SHOWERS AND STORMS WILL
SHIFT EAST OF THE REGION THIS EVENING AS THE IMPULSE RACES TOWARDS
THE MISSISSIPPI VALLEY.

THE WARMER AIRMASS SOUTH OF THE BOUNDARY WILL KEEP LOW
TEMPERATURES IN THE 60S ACROSS THE SOUTHERN COUNTIES
OVERNIGHT. LOWS TONIGHT WILL BE ABOUT 10 DEGREES OR SO COOLER ON
THE NORTH SIDE OF THE FRONT.

A SHORTWAVE TROUGH WILL DROP SOUTHEAST THROUGH THE CENTRAL PLAINS
TONIGHT AND FRIDAY. THIS WILL SEND A COLD FRONT SOUTH THROUGH THE
REGION FRIDAY...ALONG WITH ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS. THE BEST CHANCE FOR CONVECTION WILL BE DURING THE
AFTERNOON HOURS ON FRIDAY WHEN THE BEST INSTABILITY WILL OCCUR IN
ADVANCE OF THE FRONT. A FEW STORMS WILL BE CAPABLE OF LARGE
HAIL. DAMAGING WINDS COULD ALSO OCCUR IF CONVECTION BECOMES
ORGANIZED ALONG THE ADVANCING FRONT. THE BEST POTENTIAL FOR STRONG
TO POSSIBLY SEVERE STORMS WILL EXIST OVER THE SOUTHERN HALF OF
THE REGION WHERE MOISTURE AND INSTABILITY WILL BE HIGHEST.

COOLER AND DRIER AIR BEHIND THE FRONT AND SUBSIDENCE ON THE BACK
SIDE OF THE SHORTWAVE WILL BRING AN END TO OUR RAIN CHANCES LATE FRIDAY
EVENING. WE WILL KEEP SOME LOW POPS ACROSS THE SOUTHERN-MOST
COUNTIES EARLY SATURDAY DUE TO THE POSSIBILITY OF A FEW LINGERING
SHOWERS. BELOW-NORMAL TEMPERATURES ARE EXPECTED OVER THE WEEKEND
WITH LOWS IN THE 30S AND 40S AND HIGHS IN THE 50S AND 60S.

UPPER LEVEL RIDGING WILL PROVIDE A WARM-UP DURING THE FIRST HALF
OF NEXT WEEK...THEN THE NEXT STORM SYSTEM WILL BRING RAIN CHANCES
BACK TO THE AREA ABOUT A WEEK FROM TODAY.

30

&&

.AVIATION...
/ISSUED 1152 PM CDT WED MAR 16 2016/
/6Z TAFS/

VFR CONDITIONS PREVAIL ACROSS MOST OF THE AREA AS OF NOW BUT THE
WARM FRONT CONTINUES TO EDGE NORTHWARD WITH MVFR CIGS AND
VISIBILITY NOT FAR BEHIND. WACO WILL LIKELY FALL TO MVFR HERE
SHORTLY AS THE FRONT SPREADS NORTH. THERE WAS ONE SHOWER THAT
DEVELOPED WEST OF BRECKENRIDGE OVER THE LAST COUPLE OF HOURS BUT
THERE HAS BEEN NO SIGN OF ADDITIONAL CONVECTION. THE LATEST MODEL
GUIDANCE CONTINUES TO DEVELOP ADDITIONAL SHOWERS AND THUNDERSTORMS
LATER TONIGHT...MAINLY WEST OF THE MAJOR METROPLEX AIRPORTS. THESE
WILL LIKELY TRACK SOUTHEAST THROUGH EARLY MORNING. WILL CONTINUE
WITH THE VCTS THROUGH THE EARLY MORNING HOURS AT THE METROPLEX
AIRPORTS. OTHERWISE...MVFR CONDITIONS ARE EXPECTED TO PREVAIL MUCH
OF THE DAY THURSDAY ACROSS NORTH TEXAS...WITH FURTHER
DETERIORATION OF CIGS/VIS EXPECTED THURSDAY NIGHT. THERE WILL
LIKELY BE SCATTERED SHOWERS THROUGH THE DAY THURSDAY INTO FRIDAY
WITH THE POTENTIAL FOR SOME THUNDERSTORMS...BUT COVERAGE AND
TIMING IS TOO UNCERTAIN TO PIN DOWN SPECIFICALLY IN THE TAFS.
LIGHT SOUTHEAST WINDS WILL BECOME MORE EASTERLY OVERNIGHT INTO
THURSDAY.

DUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  68  56  66  46  59 /  30  40  50  50  10
WACO, TX              73  59  71  47  60 /  50  40  50  60  20
PARIS, TX             69  51  64  43  58 /  30  40  50  50  10
DENTON, TX            66  53  63  43  58 /  30  40  50  50  10
MCKINNEY, TX          68  53  64  44  58 /  30  40  50  50  10
DALLAS, TX            68  57  66  46  59 /  30  40  50  50  10
TERRELL, TX           70  55  67  46  59 /  30  40  50  50  10
CORSICANA, TX         72  59  71  48  60 /  40  40  50  60  20
TEMPLE, TX            75  61  73  48  61 /  50  40  50  60  20
MINERAL WELLS, TX     66  54  63  42  58 /  40  30  50  40  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 16, 8:49 PM CST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
949 PM CDT WED MAR 16 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
949 PM CDT WED MAR 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...OVERNIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS MOST OF NORTH AND
CENTRAL TEXAS AFTER MIDNIGHT. BEST CHANCES WILL BE WEST OF A
GAINESVILLE...TO DALLAS-FORT WORTH...TO HILLSBORO AND COMANCHE
LINE. GIVEN THE AMOUNT OF INSTABILITY...AND WIND SHEAR...A FEW
STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE WITH THE MAIN
HAZARD BEING HAIL AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY...THUNDERSTORMS MAY BE ONGOING AT DAYBREAK THURSDAY.
ADDITIONAL DEVELOPMENT WILL BE POSSIBLE REGIONWIDE THROUGHOUT THE
DAY. HAIL AND GUSTY WINDS WILL ACCOMPANY THE STRONGER STORMS...
PARTICULARLY FOR AREAS GENERALLY ALONG AND SOUTH OF THE INTERSTATE
20 CORRIDOR.

FRIDAY...A COLD FRONT WILL MOVE THROUGH NORTH AND CENTRAL TEXAS
ON FRIDAY...BRINGING WITH ANOTHER CHANCE FOR THUNDERSTORMS.
INSTABILITY AND WIND SHEAR APPEAR MARGINAL FOR WIDESPREAD SEVERE
WEATHER...BUT STRONG WINDS WILL BE POSSIBLE IF A SQUALL LINE IS
ABLE TO DEVELOP ALONG THE ADVANCING FRONTAL BOUNDARY. THUNDERSTORM
CHANCES WILL END FROM NORTH TO SOUTH EARLY SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT INTERESTS
ALONG AND WEST OF INTERSTATE 35 SHOULD BE ALERT FOR THE POSSIBILITY
OF HAIL AND REPORTS ARE APPRECIATED OVERNIGHT.

In the hours before

Special weather statement, Mar 17, 2:22 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
322 AM CDT THU MAR 17 2016

TXZ102-117-170900-
PARKER TX-WISE TX-
322 AM CDT THU MAR 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PARKER AND SOUTHWESTERN
WISE COUNTIES UNTIL 400 AM CDT...

AT 319 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
WEATHERFORD...MOVING EAST AT 25 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

ANOTHER STRONG STORM WAS LOCATED BETWEEN BOONSVILLE AND COTTONDALE
IN SOUTHWESTERN PARKER COUNTY. THIS STORM WILL ALSO BE CAPABLE OF
PRODUCING SMALL HAIL AS IT MOVES EAST AT 25 MPH.

LAT...LON 3315 9753 3299 9754 3271 9755 3280 9792
      3300 9800 3300 9792 3307 9792 3312 9786
      3316 9775
TIME...MOT...LOC 0819Z 283DEG 23KT 3287 9782

25

The radar

The Dallas/Ft Worth radar (KFWS), 30 km away, was scanning. The volume nearest the first event began at 09:00 UTC.

Open the radar archive at this moment

Event by event

30 hail, 5 thunderstorm wind. Local standard time, as filed.

Hail, Parker

When
March 17, 3:00 AM CST
Where
Parker County, 3 mi NE of Aledo
Measured
1 in hail
Property damage
$1,000
Reported by
Social Media
Coordinates
32.731, -97.564

A large quantity of quarter sized hail fell 3 miles northeast of Aledo.

Thunderstorm Wind, Tarrant

When
March 17, 3:08 AM CST
Where
Tarrant County, 2.75 mi E of Westland
Measured
43 kt (49 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
32.722, -97.453

The roof was blown off the Sutherlands Lumber Yard at Camp Bowie Blvd and Williams Road.

Hail, Tarrant

When
March 17, 3:12 AM CST
Where
Tarrant County, White Settlement
Measured
0.88 in hail
Reported by
Social Media
Coordinates
32.770, -97.450

Hail, Tarrant

When
March 17, 3:15 AM CST to 3:20 AM CST
Where
Tarrant County, 2.53 mi N of Benbrook
Measured
2.25 in hail
Property damage
$50 million
Reported by
Public
Coordinates
32.717, -97.452

Several reports of ping pong, golf ball, and just over 2 inch sized hail stones were reported across the northern portions of Benbrook including along Camp Bowie Blvd and near the Benbrook traffic circle.

Hail, Tarrant

When
March 17, 3:19 AM CST
Where
Tarrant County, 2.1 mi WNW of Mara
Measured
1.75 in hail
Property damage
$50 million
Reported by
Trained Spotter
Coordinates
32.709, -97.364

Wind-driven golf ball sized hail was covering the ground at TCU.

Hail, Tarrant

When
March 17, 3:23 AM CST
Where
Tarrant County, 2.49 mi WSW of Ft Worth
Measured
1.75 in hail
Property damage
$50 million
Reported by
Amateur Radio
Coordinates
32.733, -97.388

Golf ball sized hail was reported at I-30 and Hulen Street.

Thunderstorm Wind, Tarrant

When
March 17, 3:30 AM CST
Where
Tarrant County, 1.65 mi S of Mara
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
32.676, -97.328

The carport at the Fort Worth PD Driving Track was destroyed by thunderstorm winds.

Hail, Wise

When
March 17, 3:45 AM CST
Where
Wise County, 4 mi NNE of Bridgeport
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.273, -97.743

Hail, Ellis

When
March 17, 4:25 AM CST
Where
Ellis County, Red Oak
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
32.520, -96.800

Hail, Tarrant

When
March 17, 5:58 AM CST to 6:03 AM CST
Where
Tarrant County, White Settlement to 2.29 mi ENE of Westland
Measured
1.25 in hail
Property damage
$1,000
Reported by
Social Media
Coordinates
32.770, -97.450

Half dollar sized hail reported in White Settlement and also at Interstate 30 and Las Vegas Trail.

Hail, Tarrant

When
March 17, 6:00 AM CST to 6:10 AM CST
Where
Tarrant County, 2.64 mi S of (Fwh)carswell Afb Ft
Measured
2 in hail
Property damage
$50 million
Reported by
Amateur Radio
Coordinates
32.733, -97.442

Medstar reported around 2 inch hail damaged approximately 30 staff vehicles, 8 support vehicles, 20-30 ambulance chassis, and 11 more ambulances at their Headquarters on Alta Mere Dr in Fort Worth.

Hail, Tarrant

When
March 17, 6:08 AM CST
Where
Tarrant County, 1.12 mi ENE of Ft Worth
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.753, -97.331

Quarter sized hail reported in downtown Fort Worth.

Hail, Tarrant

When
March 17, 6:10 AM CST
Where
Tarrant County, 3.13 mi S of Westover Hills to 2.76 mi N of Seminary Hill
Measured
2 in hail
Property damage
$200 million
Reported by
Social Media
Coordinates
32.725, -97.425

Hen egg sized hail reported near Hulen Street and Vickery Blvd in west Fort Worth. Heavy hail damage was also reported along west Camp Bowie Blvd where numerous homes, businesses, and vehicles were damaged by the hail.

Hail, Tarrant

When
March 17, 6:10 AM CST
Where
Tarrant County, 1.76 mi NNW of Seminary Hill
Measured
1.25 in hail
Reported by
Social Media
Coordinates
32.704, -97.389

Half dollar sized hail in west Fort Worth at Hulen St and Bellaire Dr.

Hail, Tarrant

When
March 17, 6:15 AM CST
Where
Tarrant County, 2.15 mi NNE of Seminary Hill
Measured
2.5 in hail
Property damage
$150 million
Reported by
Social Media
Coordinates
32.709, -97.366

Tennis ball sized hail at the TCU campus.

Hail, Tarrant

When
March 17, 6:15 AM CST
Where
Tarrant County, 2.03 mi NW of Mara
Measured
2.5 in hail
Property damage
$50 million
Reported by
Broadcast Media
Coordinates
32.720, -97.355

Large hail at the Fort Worth Zoo killed 5 flamingos and 3 other birds. Some property was also damaged at the zoo.

Hail, Tarrant

When
March 17, 6:35 AM CST
Where
Tarrant County, 1.13 mi W of Arlington Pylon Arpt
Measured
1.5 in hail
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
32.703, -97.199

Ping pong ball sized hail at the corner of Earle Street and Perkins Rd in Arlington.

Hail, Tarrant

When
March 17, 6:38 AM CST to 6:41 AM CST
Where
Tarrant County, 3 mi W of Arlington
Measured
2.5 in hail
Property damage
$400,000
Reported by
Trained Spotter
Coordinates
32.730, -97.172

Hail, Tarrant

When
March 17, 6:45 AM CST
Where
Tarrant County, Pantego
Measured
1.5 in hail
Property damage
$8,000
Reported by
Trained Spotter
Coordinates
32.720, -97.150

Hail, Tarrant

When
March 17, 6:52 AM CST
Where
Tarrant County, 1.38 mi NNE of Arlington Muni Arpt
Measured
1.75 in hail
Property damage
$1.0 million
Reported by
NWS Employee
Coordinates
32.688, -97.090

Golf ball sized hail in south Arlington.

Hail, Tarrant

When
March 17, 6:55 AM CST
Where
Tarrant County, Arlington
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
32.730, -97.120

Dime sized hail at the UTA Campus in Arlington.

Hail, Tarrant

When
March 17, 7:00 AM CST
Where
Tarrant County, 0.68 mi NE of Arlington Muni Arpt
Measured
1 in hail
Reported by
Social Media
Coordinates
32.678, -97.093

Quarter sized hail was reported near Interstate 20 and Collins Street in Arlington.

Hail, Dallas

When
March 17, 7:10 AM CST
Where
Dallas County, 2.69 mi SW of Florence Hill
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
32.646, -97.036

Nickel sized hail was reported along Camp Wisdom Road east of Highway 360 in Grand Prairie.

Hail, Wise

When
March 17, 7:45 AM CST
Where
Wise County, Slidell
Measured
1.75 in hail
Property damage
$100,000
Reported by
Amateur Radio
Coordinates
33.370, -97.400

Thunderstorm Wind, Lamar

When
March 17, 7:45 AM CST
Where
Lamar County, 1.42 mi SSW of Parks
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
33.631, -95.560

Roof damage due to thunderstorm winds was reported near the intersection of Loop 286 and Highway 24.

Thunderstorm Wind, Lamar

When
March 17, 7:45 AM CST
Where
Lamar County, 0.63 mi N of Adams
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Amateur Radio
Coordinates
33.709, -95.481

Roof damage due to thunderstorm winds was reported along Highway 195 between Paris and Faught.

Hail, Denton

When
March 17, 7:55 AM CST
Where
Denton County, Sanger
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.370, -97.180

Thunderstorm Wind, Lamar

When
March 17, 8:00 AM CST
Where
Lamar County, 3.07 mi N of Hoover
Measured
56 kt (64 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
33.624, -95.332

Thunderstorm wind damage was reported along County Road 15100 southeast of Blossom.

Hail, Grayson

When
March 17, 8:25 AM CST
Where
Grayson County, 4 mi S of Whitesboro
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
33.592, -96.920

Quarter to ping pong ball sized hail was reported 4 miles south of Whitesboro.

Hail, Denton

When
March 17, 8:43 AM CST
Where
Denton County, 6 mi W of Denton
Measured
1.75 in hail
Property damage
$15,000
Reported by
Amateur Radio
Coordinates
33.220, -97.254

Hail up to the size of golf balls was reported 6 miles west of the city of Denton near Highway 380 and FM 156.

Hail, Hunt

When
March 17, 9:10 AM CST
Where
Hunt County, 6 mi S of Celeste
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
33.193, -96.200

Hail, Collin

When
March 17, 9:30 AM CST
Where
Collin County, Princeton
Measured
1.5 in hail
Property damage
$8,000
Reported by
Trained Spotter
Coordinates
33.180, -96.500

Hail, Collin

When
March 17, 10:45 AM CST
Where
Collin County, 2 mi SW of Blue Ridge
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
33.279, -96.424

Nickel sized hail reported 2 miles southwest of Blue Ridge.

Hail, Hunt

When
March 17, 11:03 AM CST
Where
Hunt County, Celeste
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
33.280, -96.200

Hail, Hunt

When
March 17, 11:18 AM CST
Where
Hunt County, 5 mi WNW of Celeste
Measured
1.5 in hail
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
33.308, -96.280

Ping pong ball sized hail 5 miles west-northwest of Celeste.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, March 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 622750, 622751, 625787, 622752, 622755, 622756, 622759, 622765, 622766, 622768, 622769, 622770, 622774, 622776, 622771, 625920, 622783, 622784, 622786, 622788, 622787, 622792, 622789, 622791, 625933, 625935, 622795, 625937, 622796, 622797, 622812, 622814, 622816, 622820, 622822.